Alert archive / Texas / Flash Flood Warnings in 1999
Flash Flood Warning 13, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Apr 26, 1999, 5:49 AM CDT for Mason County, San Saba County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 1999, 5:49 AM CDT (10:49 UTC)
- Expired
- Apr 26, 1999, 8:50 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Mason County, TX, San Saba County, TX
The radar
The San Angelo radar (KSJT), 148 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 10.8 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2678 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 11.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 261049 FFWSJT TXC267-319-411-261350- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 549 AM CDT MON APR 26 1999 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... KIMBLE COUNTY IN SOUTH CENTRAL TEXAS MASON COUNTY IN SOUTH CENTRAL TEXAS SAN SABA COUNTY IN NORTH CENTRAL TEXAS * UNTIL 850 AM CDT * AT 545 AM... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH VERY HEAVY RAIN FROM NEAR ELM GROVE TO 10 MILES EAST OF BRADY TO 10 MILES WEST OF JUNCTION. THIS LINE OF THUNDERSTORMS WAS MOVING EAST AT 10 MPH. * RAINFALL RATES TO 2 INCHES PER HOUR WILL CREATE FLOODING OF LOW WATER CrROSSINGS DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! THE WATER DEPTH MAY BE TOO GREAT FOR SAFE PASSAGE AND THE ROAD UNDERNEATH MAY NOT BE INTACT. 20/14
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 26, 1:40 AM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, Apr 26, 1:40 AM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 140 AM CDT TUE APR 26 1999 ZONAL FLOW TO BRING BENIGN WEATHER TO WC TX THROUGH WEDNESDAY. THEREAFTER...A DEEPENING LONGWAVE TROF OVER THE WESTERN U.S. SHOULD BRING A CHANCE OF RAIN TO THE AREA FROM EARLY THURSDAY INTO THE FIRST PART OF THE WEEKEND. PRIMARY FORECAST CHALLENGE IS TEMPERATURES. HAVE NO MAJOR DISAGREEMENTS WITH NGM FWC GUIDANCE. STILL SOME RESIDUAL SURFACE MOISTURE TO EVAPORATE. PRESSURE GRADIENT AND RESULTANT SURFACE WINDS SHOULD REMAIN LAX THROUGH THIS AFTERNOON. LEE-SIDE LOW LEVEL TROF DEVELOPMENT COMMENCES TONIGHT IN ADVANCE OF THE AFOREMENTIONED LONGWAVE UPPER TROF. MAX TEMPS SIMILAR OR SLIGHTLY WARMER WEDNESDAY...WITH INCREASED MIXING AND SLIGHT INCREASE IN 1000-500 MB THICKNESSES. ONLY MINOR CHANGES PLANNED FOR THE EXTENDED. ABI 087/058/089/062 0001 SJT 088/054/090/060 0001 JCT 089/056/090/062 0001 14 14
In the hours before
Local storm report, Apr 26, 4:37 AM CDT, 1 hour 12 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE SAN ANGELO TX 746 PM CDT SUN APR 25 1999 TIME(CDT) CITY LOCATION STATE TYPE OF EVENT DATE COUNTY LOCATION FATALITIES/INJURIESl/REMARKS 0715 PM 7 E BARNHART TX 1.75 INCH HAIL 04/25/99 IRION GOLF BALL SIZE HAIL 07
Local storm report, Apr 26, 5:10 AM CDT, 39 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
510 AM CDT MON APR 26 1999
TIME(CDT) .....CITY LOCATION..... STATE...EVENT/REMARKS...
....COUNTY LOCATION....
0305 AM OZONA TX 1.75 INCH HAIL
04/26/99 CROCKETTSpecial weather statement, Apr 26, 5:31 AM CDT, 18 minutes before
TXZ049-053-054-064>066-071>073-076>078-098-099-113-114-127-128- 139-140-154-155-168>170-261930- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 531 AM CDT MON APR 26 1999 ...SEVERE THUNDERSTORMS A POSSIBILITY OVER THE NORTHWEST HILL COUNTRY AND EASTERN HEARTLAND THROUGH MIDMORNING...FLASH FLOODING THE MAIN THREAT... A LINE OF THUNDERSTORMS WILL MOVE THROUGH THE NORTHWEST HILL COUNTRY AND EASTERN HEARTLAND THROUGH MIDMORNING. INSTABILITY AND WIND SHEAR WILL BE SUFFICIENT FOR SEVERE THUNDERSTORM DEVELOPMENT. THE GREATEST THREAT WILL BE FLASH FLOODING...AS THE LINE OF THUNDERSTORMS WILL BE SLOW MOVING. SPOTTER ACTIVATION MAY BE REQUIRED THIS MORNING SOUTHEAST OF A LINE FROM SONORA TO BRADY TO BROWNWOOD. SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON. FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC. FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT. 14
Special weather statement, Apr 26, 5:31 AM CDT, 18 minutes before
TXZ049-053-054-064>066-071>073-076>078-098-099-113-114-127-128- 139-140-154-155-168>170-261930- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 531 AM CDT MON APR 26 1999 ...SEVERE THUNDERSTORMS A POSSIBILITY OVER THE NORTHWEST HILL COUNTRY AND EASTERN HEARTLAND THROUGH MIDMORNING...FLASH FLOODING THE MAIN THREAT... A LINE OF THUNDERSTORMS WILL MOVE THROUGH THE NORTHWEST HILL COUNTRY AND EASTERN HEARTLAND THROUGH MIDMORNING. INSTABILITY AND WIND SHEAR WILL BE SUFFICIENT FOR SEVERE THUNDERSTORM DEVELOPMENT. THE GREATEST THREAT WILL BE FLASH FLOODING...AS THE LINE OF THUNDERSTORMS WILL BE SLOW MOVING. SPOTTER ACTIVATION MAY BE REQUIRED THIS MORNING SOUTHEAST OF A LINE FROM SONORA TO BRADY TO BROWNWOOD. SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON. FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC. FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT. 14
Special weather statement, Apr 26, 5:40 AM CDT, 9 minutes before
TXZ053-054-066-071-072-076-113-114-127-128-261135- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 540 AM CDT MON APR 26 1999 THE SEVERE THUNDERSTORM WATCH THAT IS IN EFFECT UNTIL 8 AM HAS BEEN CANCELLED IN THE FOLLOWING COUNTIES... FISHER...MITCHELL....TOM GREEN...IRION...CROCKETT...SCHLEICHER... JONES...TAYLOR...SHACKELFORD...AND CALLAHAN. THUNDERSTORMS AND HAVE MOVED EAST OF THESE COUNTIES AND A SEVERE THREAT NO LONGER EXISTS. 04
Special weather statement, Apr 26, 5:40 AM CDT, 9 minutes before
TXZ053-054-066-071-072-076-113-114-127-128-261135- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 540 AM CDT MON APR 26 1999 THE SEVERE THUNDERSTORM WATCH THAT IS IN EFFECT UNTIL 8 AM HAS BEEN CANCELLED IN THE FOLLOWING COUNTIES... FISHER...MITCHELL....TOM GREEN...IRION...CROCKETT...SCHLEICHER... JONES...TAYLOR...SHACKELFORD...AND CALLAHAN. THUNDERSTORMS AND HAVE MOVED EAST OF THESE COUNTIES AND A SEVERE THREAT NO LONGER EXISTS. 04
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 2:17 AM CDT | Severe Thunderstorm Warning | SJT | Irion | 63 min |
| Apr 26, 2:22 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 78 min |
| Apr 26, 2:47 AM CDT | Flash Flood Warning | SJT | Tom Green | 3 hr |
| Apr 26, 2:50 AM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 75 min |
| Apr 26, 3:07 AM CDT | Tornado Warning | SJT | Crockett | 63 min |
| Apr 26, 3:17 AM CDT | Flash Flood Warning | SJT | Runnels | 3 hr |
| Apr 26, 3:35 AM CDT | Flash Flood Warning | SJT | Crockett | 3 hr |
| Apr 26, 4:04 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman | 61 min |
| Apr 26, 4:06 AM CDT | Flash Flood Warning | SJT | Schleicher | 3 hr |
| Apr 26, 4:23 AM CDT | Flash Flood Warning | SJT | Coleman, Concho | 3 hr |
| Apr 26, 5:08 AM CDT | Severe Thunderstorm Warning | SJT | Brown | 62 min |
| Apr 26, 5:13 AM CDT | Flash Flood Warning | SJT | Brown, McCulloch, Menard | 3 hr |
| Apr 26, 5:13 AM CDT | Flash Flood Warning | SJT | Sutton | 3 hr |
| Apr 26, 5:49 AM CDT | Flash Flood Warning | SJT | Kimble | 3 hr |
Nearby
Flash Flood Warnings in Texas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.